New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
13 Replies
tnichel - November 7

My doc put me on a 2 week trial of savella. I noticed an immediate difference after a couple of days. My mind was much clearer. But I can't say I've felt a difference in pain levels. Maybe b/c I'm up to 25mg twice a day and I've had insomnia a couple of nights. My mood is pretty crappy too but I think I'm still in a lupus flare. I'm very agitated and anxious. I'm looking to hear from others who have been on it a while now. There's a thread in the support section but no updates from anyone who's been taking it for a significant amount of time. I haven't had any real side effect though so that's a plus.


Noca - November 8

I don't know about the time it takes for Savella(an SNRI) to work on pain but I do know that anti-depressants like it require somewhere between 3-8 weeks before ever working. What you feel is most likely a placebo effect.

Good luck on it though. I wish this drug was available where I live or I would try it.


Fantod - November 8

I took Savella for exactly three days. I noticed an immediate difference in how I felt after the first dose. Unfortunately, by day three I was agitated x ten and crying hysterically over everything and nothing. That constituted "an adverse reaction" and that was the end of taking Savella. Apparently some people go through that phase and then it passes. I couldn't take it anymore. As it was, it took over two weeks for me to recover. I was completely exhausted from all of the upset. I hope you can work through it and that it helps. Take care.


tnichel - November 8

Fantod, I'm trying. I just want to scream or kick something. I mostly don't realize my emotions are out of sorts until I'm already driving into work. It's not as bad at home by myself. But it's definitely not a good feeling and I thought I was finished with all of that when I got diagnosed. I could have strangled one of my bosses who kept asking me to do something every 5 minutes. Most can look at me and tell it's a bad day. But no, he keeps on prodding. I finally grabbed my purse and fled the building until he left for the nght. I got back and my coworker said it's ok everyone's gone now. (I work in a newsroom) End Rant! Sorry about that. lol. I hope you're doing better though.


fancithatt - November 9

Hi tnichel,
I have been of Savella going on 4 months along with Cymbalta and a few other meds and I have had very good effects. I can't say I'm pain free but it has helped me more than anything else I have tried. I take Savella 50 mg twice daily. I hope you get more input than mine but I am very happy with it and have had very few side effects. I am very sensitive to meds so I was very happy to find this. Good luck in your quest for comfort.


Fantod - November 9

Cindy - As far as I know, you are not supposed to take Cymbalata and Savella together. My dcctor took me off of Cymabalata prior to starting Savella. I think there are other people on the board who had to do the same thing. I would double check this for your own safety. I'm glad it is working for you. I was so disappointed by my "adverse reaction." Take care.


Fantod - November 9

tnichel - I hope that you can stick it out and the emotional side settles down. My doctor said that it usually takes about 2 weeks. I was exhausted from being overly emotional and just could not continue. The manufactuer said that my experience was an adverse reaction (duh).I was really disappointed as I felt so much better almost immediately. Oh well, maybe the next wonder drug for FMS will be something I can tolerate. Take care.


axxie - November 9

Cymbalta (duloxetine) and Savella (milnacipran)
that's one hell of a major drug interaction. They don't mix together and if your doctor has put you on both, I would question the doctor and tell him about the fatal drug interactions. You are not playing with a full playing hand if you know what I mean.

Common people, everyone needs to check interaction prior to trying something different or with your medication. We are already reduced impaired, from our emotional roller coaster, sensititivity, physical hurdles to get things done.

We are not pharmacists so we need to be proactive, before you get the next prescription filled, look for interactions... that is our first line of defense. Doctors don't know much about drug interactions, they are so overwhelmed with treating patients and being bought by pharmaceutical companies that we have to be our own advocate to our own health.

There's a wonderful tool out there, that we use everyday, our own judgment and the internet, you can check interactions, it's ok to return to the doctor and have a counsultation about the new drugs he has choosen for you. Then at least you will be in a better position to making your decision about a new drug or switching, etc.


sfdillup - November 11



lorieholtz - November 13

by personal experience that whenever you take a medication such as an anti depressant that causes you to start getting moody, aggitated, anxious, anxiety attacks and crying spells these are all reactions that is a warning to you for discontinuing these type of meds. this info came from my pharmacist and actually the makers of the meds. our drs gives us samples of these meds without looking up any contridictions to our present meds that we are on. sad to say drs are not always up on these things. when taking an antidepressant u should feel good..umm thats what they are for, not for us to feel worse. i've gotton to the point now that when a dr gives me a sample of something i call the pharmacy and let them know so the can check to see if there are any issues. i can tell you over the past 5 and half yrs i would say that about 4 times i was told by pharmacy to absolutley don't mix that new med with the ones i was already on that it could cause anything from seizures to fatal reactions.
i used to work in dr's offices and what happens drug reps come in to sell their drug and to give samples to the office...of course its a business. sad part the drug rep tries to do their job by informing the physicians all about their drug and how it works, things to look for, things not to mix with it and so forth. they will also hold small seminars in the area for the physicians to attend and they bribe them into coming by offering them dinner as well. most drs will decline and not go or they will send one of their PA's to do it for them. so many many times these dr's have these samples on their shelves and really know very little about them. to somewhat defend the dr these reps do come in when your office is packed with patients and they just don't feel like they have the time to go thru it all. cux it can take a good hour for the rep to educate the dr on these drugs.
i have to say i always loved it when they would come in cux they would bring us all kinds of nice gifts (they knew they had to get pass us to get to the dr) lol lol. omg u wuldn't believe the great wonderful lunches that they wuld take the whole office to. so i guess what i'm sayin always beware of samples given and ck with your pharmacist before taking them.


fancithatt - November 26

axxie and Fantod, thank you for your concern. I have used the same doctor for years and I only use one pharmacy and I have checked with them about the interactions of these two medications. They say since they are both working for me they don't want to change it. I tired several meds before this that did not help at all. I am now taking 100 mg Sevella twice a day and 60 mg cymabalta daily along with klonopin, soma, darvocet,etc... I have had FM for a long time and am told that it is at a sever stage so the benefits outway the interactions (which I haven't had any) and I have been on this for 5 months now
thank you for bringing it up. It is something that really needs to be watched.


tnichel - November 26

I discontinued after the trial pack. I checked with the pharmacy and they said there's no need to take both cymbalta and savella b/c they both do the same thing. Who knows, everyone has a different answer. I couldn't deal with the agitiation and anxiety.


dkarssen79 - December 1

I am almost done with my two week trial of savella. Most of my symptoms are getting worse and I am getting new symptoms that I have never had. I have noticed I am getting deeper sleep, even though I still wake up a lot at night, my moods are much better than they have been in a very long time and I have not been having my normal daily headaches. I went back to my doctor today and let him know what was going on. He is doing more blood work and has prescribed lyrica for me to take at bedtime along with the savella twice a day.

My doctor also said I could not take cymbalta and savella together so I lowered my cymbalta dosage for a couple of days then quit the cymbalta the first day I started the savella. So far I have not had any side affects from the savella. Hope this helps!


fibrofreaked - December 1

I have been on Savella since the end of July. Like you the mind fog lifted somewhat. At first, I thought it was terrific for the banishment of burning brain fogginess, even though it didnt' really alleviate the pain and stiffness. Now I think my body is getting used to it and the fog seems to be returning. I take 50 mg x 2 daily. I still get really ill if I don't take it in the middle of a meal. good luck!



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question